MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5588992
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194); Convulsion/Seizure (4406); Syncope/Fainting (4411)
Date of Event 08/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch verio2 meter read inaccurately high compared to another meter.The complaint was classified based on additional information obtained by the medical surveillance specialist after reviewing the call recording, since attempts to reach the patient by phone to obtain further information were unsuccessful.The patient reported that the alleged meter inaccuracy occurred between (b)(6), 2023.The patient reported obtaining blood glucose readings of ¿598 mg/dl¿ with the subject meter and ¿500 mg/dl¿ on the other meter (verio flex), performed within 30 minutes of each other.The patient manages his diabetes with a combination of insulin (basaglar; humalog - sliding scale based on blood glucose readings) and stated he tests his blood glucose 10-15 times a day.In response to the alleged inaccurate reading(s), the patient claimed he took an increased dose of 25 units of humalog, followed by more insulin when he continued to receive high readings, and took a total of around 40-45 units of humalog on the evening of (b)(6) 2023.As a result, the patient reported experiencing 4 "hypoglycemic attacks" over a period of 12 hours between (b)(6) 2023, and mentioned that 2 of the attacks were ¿really bad¿.He described experiencing symptoms of ¿dizziness, faint and seizures¿ requiring the assistance of a family member who treated him with orange juice with sugar as they were reportedly unable to find his glucagon nasal spray.The patient reported that when they decided to test with another box of strips, he received a blood glucose result of ¿46 mg/dl¿ (exact time not reported).At the time of troubleshooting, the customer care agent (cca) confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strips had been stored correctly and were not expired.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after administering insulin based on alleged inaccurate high results obtained with the subject meter.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key17638663
Report Number3008382007-2023-00046
Device Sequence Number7752415
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5588992
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown